Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Questions About Side Effects of Trileptal
    avatar
    An_243468 posted:
    My son has been taking intuniv for ADD and amantadine to control his rages. He was also taking 1200 mg of trileptal. The trileptal I believe caused his rages to get worse and he was irritable all day long. The doctor recently cut the dose in half and he is a lot less irritable. Has this been anyone else's experience with mood stabilizers
     
    avatar
    melly2210 responded:
    I've been taking Trileptal for about 3 years. I was up to 1800 mg/day. I haven't had any "rages" but do have other side effects. However, when I have hit the anger zones, I am REALLY REALLY angry. It used to be when I reached that point that I would just walk away. Everyone who knew me knew that if I reached that point to just let me go...that is except one. She'd push that button until I completely lost it. My last incident like that, I warned her 3 times to let me go, to release my car door so I could close it. I warned her what I was going to do each time, and when she didn't release the door, I put the car in reverse and drug her down the driveway not to gently until she finally let go. That was before I was dx BP, but I have always had an "irish temper." Long fuse but when it runs out, it blows, and you'd better be out of my path. But once I blew, I was done.

    My pdoc recently dropped my dose to 600 mg/day due to some other neuro problems I've had recently and it might be a contributing factor. For the most part, it's helped me level out even more. The roller coaster has stopped. It's circumstantial things impacting me right now and it is my fear that's causing me to be angry and lash out.

    Hope that helps. Everyone, however, responds to meds differently though. I hope the drop in his meds helps him to level out. I know there is one other person who has had anger issues in the past, especially in manic phases. I hope this person also responds.

    Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.